Alert archive / Kentucky / Tornado Warnings in 2019

Tornado Warning 55, NWS Paducah, KY

June 23, 2019Livingston County, Lyon County, Marshall County, Kentucky

NWS Paducah, KY issued this tornado warning at Jun 23, 2019, 5:09 PM CDT for Livingston County, Lyon County, Marshall County, Kentucky. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 23, 2019, 5:09 PM CDT (22:09 UTC)
Expired
Jun 23, 2019, 5:45 PM CDT
In force
36 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Livingston County, KY, Lyon County, KY, Marshall County, KY

The radar

The Paducah radar (KPAH), 46 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 1:02 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 310 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
310 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
1141 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 23, 3:47 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jun 23, 3:47 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
347 PM CDT Sun Jun 23 2019

.SHORT TERM...(Tonight through Tuesday night)
Issued at 255 PM CDT Sun Jun 23 2019

Southwesterly flow aloft, combined with a deep moist low level
flow, will continue to enable shower and tstm development this
afternoon, and again overnight. A perturbation in the flow aloft
will tend to support a line of deep moist convection moving
eastward through southeastern MO. This line is forecast to hold
together and move all the way across western KY and southernmost
IL this afternoon and early evening. This is where the best
instability currently is. Some severe weather is possible with
the line into the early evening. Scattered showers and tstms may
still develop ahead of the line.

The PAH forecast area will be between disturbances aloft for the
rest of the evening while the lower troposphere stabilizes. This
will be conducive to a lull in the pcpn. However, there may be a
return of activity after midnight with the arrival of another
shortwave/disturbance aloft, lingering into the daylight hours
Mon. The intensity of storms should stay below severe levels for
most of the region as coverage gradually lessens from the west.
However, there is a small possibility of severe weather occurrence
in the far eastern tier of counties in the afternoon.

Starting Mon night, we will be under drier surface high pressure
conditions, and quasi-zonal flow aloft. Other than a small chance
of measurable rainfall near the AR/TN state lines due to a
southern stream disturbance, a welcome dry period is forecast.

.LONG TERM...(Wednesday through Sunday)
Issued at 255 PM CDT Sun Jun 23 2019

In general, high pressure at the surface will combine rising
mid/upper level heights to provide a primarily rain-free period and
seasonably warm/humid air across the region. Only caveat is the
possibility of a weak mid-level low pressure system getting cut off
underneath the main westerlies up to the north. This could offer a
bit higher chance of seeing some mainly diurnally driven convection
during the latter half of the week. For now through, will play
things mainly rain-free for most of the long term, with average POPs
at or below 20 percent.

&&

.AVIATION...
Issued at 134 PM CDT Sun Jun 23 2019

Outside of tstm activity, a southerly to southwesterly low level
flow, generally sustained AOB 12 knots, will continue through the 24
hour TAF period. VFR conditions are forecast outside of shower and
tstm activity, with the possible exception of some MVFR cigs Mon
morning. Best guess is for lines of activity and other scattered
activity to be concentrated in the Pennyrile region of KY and
southeastern MO early this afternoon. As the afternoon goes on, it
appears the western storms will probably make it all the way across
mainly southern parts of the region, including southernmost IL and
western KY. Brief IFR conditions are likely with this activity,
mainly due to reductions in vsby. Gusty winds are also likely with
convection. Shower and tstm activity should wane significantly by
early evening.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

SHORT TERM...DB
LONG TERM...GM
AVIATION...DB
Hazardous weather outlook, Jun 23, 1:37 PM CDT, 3 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
137 PM CDT Sun Jun 23 2019

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-240945-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
137 PM CDT Sun Jun 23 2019

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

The potential exists for multiple rounds of strong to
severe thunderstorms to move east across our region through the
afternoon and early evning. The main hazards will be damaging winds
and large hail. Torrential rainfall is also likely, which could pose
some localized flash flooding. The tornado riask is low, but not
zero.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Thunderstorms will decrease in coverage on Monday. There is a
slight chance of thunderstorms from mid week on into the weekend.
Thunderstorms during the workweek are not expected to be severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested today and tonight.

York/08

In the hours before

Local storm report, Jun 23, 4:27 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
427 PM CDT SUN JUN 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     TSTM WND DMG     CHARLESTON              36.92N 89.34W
06/23/2019                   MISSISSIPPI        MO   PUBLIC

            MPING REPORT OF ONE INCH LIMBS DOWN BETWEEN CHARLESTON
            AND WYATT.

&&

CHRISTIW
Local storm report, Jun 23, 4:28 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
428 PM CDT SUN JUN 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1246 PM     TSTM WND DMG     1 N PETERSBURG          38.50N 87.28W
06/23/2019                   PIKE               IN   LAW ENFORCEMENT

            DELAYED REPORT. NUMEROUS TREES AND POWER
            LINES DOWN NORTH OF PETERSBURG AND IN
            WINSLOW.

&&

KES
Special weather statement, Jun 23, 4:28 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Paducah KY
428 PM CDT Sun Jun 23 2019

ILZ087-089-090-093-094-KYZ001>009-232215-
Massac IL-Gallatin IL-Pope IL-Johnson IL-Pulaski IL-Carlisle KY-
Calloway KY-McCracken KY-Marshall KY-Ballard KY-Graves KY-Fulton KY-
Hickman KY-Livingston KY-
428 PM CDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PULASKI...POPE...
JOHNSON...MASSAC...SOUTH CENTRAL GALLATIN...MARSHALL...MCCRACKEN...
EASTERN BALLARD...SOUTHEASTERN FULTON...CALLOWAY...LIVINGSTON...
HICKMAN...CARLISLE AND GRAVES COUNTIES UNTIL 515 PM CDT...

At 428 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Goreville to near Cayce. Movement was east
at 45 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Paducah, Murray, Mayfield, Metropolis, Benton, Calvert City, Fulton,
Vienna, Clinton, La Center, Bardwell, Lone Oak, Reidland, Brookport,
Salem, Golconda, Karnak, Cayce, Burna and Ledbetter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Kentucky Lake and Lake Barkley, get out of the water
and move indoors or inside a vehicle. Remember, lightning can strike
out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

&&

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southern Illinois...and western and northwestern Kentucky.

LAT...LON 3650 8907 3757 8897 3761 8814 3758 8813
      3757 8813 3760 8818 3760 8834 3759 8841
      3743 8841 3739 8831 3722 8820 3715 8819
      3708 8823 3700 8821 3698 8824 3693 8819
      3669 8807 3654 8803 3650 8805
TIME...MOT...LOC 2128Z 272DEG 37KT 3750 8890 3652 8900

DWS
Local storm report, Jun 23, 4:32 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
432 PM CDT SUN JUN 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     TSTM WND GST     BARDWELL                36.87N 89.01W
06/23/2019  E55.00 MPH       CARLISLE           KY   PUBLIC

&&

CHRISTIW
Local storm report, Jun 23, 4:49 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
449 PM CDT SUN JUN 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     TSTM WND GST     4 W PADUCAH             37.07N 88.71W
06/23/2019  M62 MPH          MCCRACKEN          KY   TRAINED SPOTTER

&&

CHRISTIW
Local storm report, Jun 23, 5:01 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
501 PM CDT SUN JUN 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 PM     TSTM WND DMG     3 NNE CHRISNEY          38.05N 87.02W
06/23/2019                   SPENCER            IN   LAW ENFORCEMENT

            DELAYED REPORT. TWO TREES DOWN ON COUNTY
            ROAD 1100 NORTH. ONE TREE DOWN WEST OF
            COUNTY ROAD 600 EAST AND ONE TREE DOWN EAST
            OF COUNTY ROAD 600 EAST.

&&

KES

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 1:16 PM CDTSevere Thunderstorm WarningPAHCalloway, Graves, Marshall, Trigg44 min
Jun 23, 1:23 PM CDTSpecial Weather StatementPAHHopkins, McLean, Muhlenberg, Todd, Webster52 min
Jun 23, 1:26 PM CDTTornado WarningPAHGraves34 min
Jun 23, 1:48 PM CDTTornado WarningPAHCalloway15 min
Jun 23, 2:13 PM CDTSevere Thunderstorm WarningPAHMuhlenberg12 min
Jun 23, 2:13 PM CDTSevere Thunderstorm WarningPAHDaviess32 min
Jun 23, 2:24 PM CDTFlash Flood WarningPAHDaviess6 hr
Jun 23, 3:31 PM CDTSevere Thunderstorm WarningPAHBallard, Carlisle, Fulton, Hickman59 min
Jun 23, 4:28 PM CDTSpecial Weather StatementPAHBallard, Calloway, Carlisle, Graves, Hickman, Livingston and 2 more47 min
Jun 23, 4:31 PM CDTTornado WarningPAHBallard, Carlisle, Graves, McCracken14 min
Jun 23, 4:37 PM CDTSevere Thunderstorm WarningPAHBallard, Calloway, Carlisle, Crittenden, Fulton, Graves and 6 more53 min
Jun 23, 4:42 PM CDTTornado WarningPAHBallard, Graves, Livingston, McCracken33 min
Jun 23, 5:00 PM CDTTornado WarningPAHLivingston, McCracken, Marshall30 min
Jun 23, 5:14 PM CDTSevere Thunderstorm WarningPAHCaldwell, Christian, Crittenden, Hopkins, Lyon, McLean and 4 more61 min
Jun 23, 5:19 PM CDTTornado WarningPAHCrittenden, Livingston26 min
Jun 23, 5:34 PM CDTTornado WarningPAHCaldwell, Crittenden, Hopkins, Union, Webster26 min
Jun 23, 5:36 PM CDTTornado WarningPAHCaldwell, Christian, Hopkins, Lyon, Trigg24 min
Jun 23, 5:53 PM CDTSevere Thunderstorm WarningPAHDaviess, Henderson, Hopkins, McLean, Muhlenberg, Union52 min
Jun 23, 6:11 PM CDTSevere Thunderstorm WarningPAHChristian, Hopkins, Todd, Trigg64 min
Jun 23, 6:40 PM CDTSevere Thunderstorm WarningPAHDaviess20 min
Jun 23, 6:56 PM CDTTornado WarningPAHChristian, Todd34 min
Jun 23, 3:23 PM CDTTornado WarningPAHAlexander, Pulaski37 min
Jun 23, 3:44 PM CDTTornado WarningPAHAlexander, Pulaski, Union31 min
Jun 23, 1:19 PM CDTSevere Thunderstorm WarningPAHCarter, Ripley, Wayne41 min
Jun 23, 1:48 PM CDTFlash Flood WarningPAHCarter, Ripley6 hr
Jun 23, 1:57 PM CDTSevere Thunderstorm WarningPAHButler, Carter, Ripley, Wayne33 min
Jun 23, 2:27 PM CDTSevere Thunderstorm WarningPAHBollinger, Butler, Cape Girardeau, New Madrid, Scott, Stoddard and 1 more63 min
Jun 23, 2:47 PM CDTTornado WarningPAHBollinger, Stoddard, Wayne28 min
Jun 23, 2:52 PM CDTTornado WarningPAHStoddard38 min
Jun 23, 3:14 PM CDTTornado WarningPAHScott, Stoddard31 min

Nearby

Tornado Warnings in Kentucky, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.